MAUDE Adverse Event Report: CORDIS CORPORATION 5F10CM SW RADIAL; INTRODUCER, CATHETER

CORDIS CORPORATION 5F10CM SW RADIAL; INTRODUCER, CATHETER
Model Number 506510S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the hydrophilic coating of a 5f 10cm transradial rain sheath introducer came off during insertion.There was no reported patient injury.The intended procedure was a heart cath.There were no visible signs of device/package damage prior to use.There were no anomalies noted when removed from the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The product, or any of the other devices used with it, had not been resterilized.There were no anomalies noted prior to inserting into the patient.The access site was radial.Excess force was not used during insertion.The patient has recovered.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: the hydrophilic coating of a 5f 10cm transradial rain sheath introducer came off during insertion.The intended procedure was a heart cath.There were no visible signs of device/package damage prior to use.There were no anomalies noted when removed from the package.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The product, or any of the other devices used with it, had not been resterilized.There were no anomalies noted prior to inserting into the patient.The access site was radial.Excess force was not used during insertion.There was no reported patient injury.The patient has recovered.The product was returned for analysis.Per visual analysis, one non-sterile unit of a catheter sheath introducer (5f10cm sw radial) was received inside of a clear plastic bag.No anomalies were noted on the returned device.A microscopic or functional analysis was not performed.A product history record (phr) review of lot 17987616 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿coating-sheaths-separated-in patient¿ could not be confirmed since no coating was observed to be separated from the sheath per visual analysis.The exact cause of the reported event could not be conclusively determined.Procedural factors, such as operator handling or technique, may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, ¿remove the product from the packaging tray with care to avoid damage to the sheath.If resistance is felt upon insertion or withdrawal, investigate the cause before continuing.¿ additionally, per the ifu, ¿soak the csi in sterile heparinized saline or similar isotonic solution to activate the hydrophilic coating.If using a hydrophilic access wire, soak the wire as well to activate the coating.¿ it is difficult to draw a clinical conclusion between the device and the event based on the information available.It is probable that handling factors such as the user¿s interaction (technique) with the device during insertion and improper activation of the hydrophilic coating during the soaking step may have led to the reported events.Neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
5F10CM SW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11883361
Report Number9616099-2021-04582
Device Sequence Number17065280
Product Code DYB
UDI-Device Identifier10705032078917
UDI-Public10705032078917
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number506510S
Device Catalogue Number506510S
Device Lot Number17987616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1